|Blue Green Algae-- Is it safe to take with chemotherapy?
Aug 13, 2001
A friend of mine has been taking Blue green algae for sometime. He said his CD4 count and his general feeling of wellness are improved. I am currently on chemotherapy for lymphoma (cytoxan, VP-16, and BCNU). Plus on and off the dreaded Prednisone, which really messes with my head. My last numbers are CD4 271 and VL undectable <50. Is this supplement safe to take? I just want to feel well again.
Response from Dr. Dezube
Although I can't say that I'm very familiar with blue green algae, the question of supplements/alternative medicines comes up quite frequently. For the most part these suppplements are safe, but data showing their effectiveness is sorely lacking. Furthermore, studies on how these supplements are matabolized are also lacking. I tell my patients that if they do chose to use such supplements, then they should refrain from doing so for 1 day prior and 1 day after chemotherapy. By doing so, the potential for an interaction between these supplements and the chemotherapy can be minimized. I neither condemn nor condone the use of supplements. It is important that you let your treating oncologist know.
Life after a Brain Tumor; my worries go on!
Lymphoma and a CD4 count of 271-- Is it possible to come down with PCP pneumonia?
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Vomiting After Anal Sex Without Condom Does It Mean I Have HIV
- How Does Thrush Spread To Other People?
- I Have Vaginal Irritation And Blisters
- What Are The Effects Of Estrace Cream On A Pap Smear Or Hpv Screen?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.